Alert archive / Utah / Red Flag Warnings in 2024

Red Flag Warning 4, NWS Salt Lake City, UT

July 2, 202419 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jul 2, 2024, 2:35 PM MDT for 19 counties in Utah. It took effect at Jul 3, 2024, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2024, 2:35 PM MDT (20:35 UTC)
In effect from
Jul 3, 2024, 12:00 PM MDT
Expired
Jul 4, 2024, 9:00 PM MDT
In force
33 hr
Issued by
NWS Salt Lake City, UT

Counties Box Elder County, UT, Cache County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, San Juan County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 169 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2024-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2024-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS85 KSLC 022035
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
235 PM MDT Tue Jul 2 2024

UTZ498-031000-
/O.UPG.KSLC.FW.A.0004.240703T1800Z-240704T0300Z/
/O.NEW.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/
Grand Staircase-
235 PM MDT Tue Jul 2 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...On Wednesday, west-northwest winds 15 to 25 mph with 
  gusts up to 35 mph.

* RELATIVE HUMIDITY...5% to 10%.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ489-031000-
/O.UPG.KSLC.FW.A.0004.240703T1800Z-240705T0300Z/
/O.NEW.KSLC.FW.W.0004.240703T1800Z-240705T0300Z/
San Rafael Swell-
235 PM MDT Tue Jul 2 2024

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
489 BELOW 6500 FEET...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning below 6500 feet for wind and low relative humidity,
which is in effect from noon Wednesday to 9 PM MDT Thursday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Afternoon relative humidities of 6% to 10%.
  Poor overnight recoveries of 20% to 28% are expected Wednesday 
  night into Thursday morning.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
6 follow-up statements
255 
WWUS85 KSLC 030822
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
222 AM MDT Wed Jul 3 2024

UTZ498-032330-
/O.CON.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/
Grand Staircase-
222 AM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...West-northwest 10 to 15 mph with gusts to around 30 
  mph.

* RELATIVE HUMIDITY...5% to 10%.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-032330-
/O.CON.KSLC.FW.W.0004.240703T1800Z-240705T0300Z/
San Rafael Swell-
222 AM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
489 BELOW 6500 FEET...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Afternoon relative humidities of 6% to 10%.
  Poor overnight recoveries of 20% to 28% are expected Wednesday 
  night into Thursday morning.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
244 
WWUS85 KSLC 031500
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
900 AM MDT Wed Jul 3 2024

UTZ478-479-040300-
/O.EXA.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/
Salt Lake Desert-Wasatch Mountains-
900 AM MDT Wed Jul 3 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
478 AND 479...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon today to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert and Fire
  Weather Zone 479 Wasatch Mountains, especially in the vicinity
  of the Raft River Range and the Wasatch Mountains.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph,
  strongest in the vicinity of the Raft River Range and across the
  Wasatch Mountains.

* RELATIVE HUMIDITY...10 to 16 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ498-040300-
/O.CON.KSLC.FW.W.0004.240703T1800Z-240704T0300Z/
Grand Staircase-
900 AM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-040600-
/O.CON.KSLC.FW.W.0004.240703T1800Z-240705T0300Z/
San Rafael Swell-
900 AM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
489 BELOW 6500 FEET...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. Winds
  will decrease tonight and increase once again Thursday
  afternoon. 

* RELATIVE HUMIDITY...6 to 10 percent. Poor overnight recoveries 
  of 20 to 28 percent are expected tonight into Thursday morning.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
512 
WWUS85 KSLC 031806
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1206 PM MDT Wed Jul 3 2024

UTZ482-040215-
/O.EXA.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
Western Uintah Basin-
1206 PM MDT Wed Jul 3 2024

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect until 9 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin.

* WINDS...West 10 to 20 mph with gusts up to 35 mph. Winds will
  decrease overnight into Thursday morning and increase again late
  Thursday morning into Thursday afternoon.

* RELATIVE HUMIDITY...8 to 14 percent. Poor overnight recoveries
  of 25 to 35 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ478-479-040215-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240704T0300Z/
Salt Lake Desert-Wasatch Mountains-
1206 PM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478 AND
479...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert and Fire
  Weather Zone 479 Wasatch Mountains, especially the Raft River
  Range and the Wasatch Mountains. Critical fire weather
  conditions are unlikely for the Wasatch Front.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...10 to 16 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ498-040215-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240704T0300Z/
Grand Staircase-
1206 PM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-040215-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
San Rafael Swell-
1206 PM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW
6500 FEET...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. Winds
  will decrease tonight and increase once again Thursday
  afternoon. 

* RELATIVE HUMIDITY...6 to 10 percent. Poor overnight recoveries
  of 20 to 28 percent are expected.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
533 
WWUS85 KSLC 040423
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1023 PM MDT Wed Jul 3 2024

UTZ482-041230-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
Western Uintah Basin-
1023 PM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin.

* WINDS...West 10 to 20 mph with gusts up to 35 mph late Thursday
  morning into Thursday afternoon.

* RELATIVE HUMIDITY...8 to 14 percent Thursday afternoon. Poor
  overnight recoveries of 25 to 35 percent Thursday morning.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-041230-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
San Rafael Swell-
1023 PM MDT Wed Jul 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489 BELOW
6500 FEET...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph Thursday
  afternoon.

* RELATIVE HUMIDITY...6 to 10 percent. Poor overnight recoveries 
  of 20 to 28 percent are expected.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
830 
WWUS85 KSLC 040829
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
229 AM MDT Thu Jul 4 2024

UTZ482-042330-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
Western Uintah Basin-
229 AM MDT Thu Jul 4 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin.

* WINDS...West 10 to 20 mph with gusts up to 30 mph late morning
  through afternoon.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-042330-
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
San Rafael Swell-
229 AM MDT Thu Jul 4 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
489 BELOW 6500 FEET...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest 10 to 15 mph with gusts up to 30 mph this
  afternoon.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
382 
WWUS85 KSLC 041928
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
128 PM MDT Thu Jul 4 2024

UTZ482-050330-
/O.NEW.KSLC.FW.A.0005.240706T1800Z-240707T0300Z/
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
Western Uintah Basin-
128 PM MDT Thu Jul 4 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 482...

The National Weather Service in Salt Lake City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin.

* WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...8 to 12 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

UTZ489-050330-
/O.NEW.KSLC.FW.A.0005.240706T1800Z-240707T0300Z/
/O.CON.KSLC.FW.W.0004.000000T0000Z-240705T0300Z/
San Rafael Swell-
128 PM MDT Thu Jul 4 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
489 BELOW 6500 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 489 BELOW 6500 FEET...

The National Weather Service in Salt Lake City has issued a Fire
Weather Watch below 6500 feet for wind and low relative humidity,
which is in effect from Saturday afternoon through Saturday
evening.

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Critical fire weather conditions are likely to 
  occur. Any new fire starts or existing fires may spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 3:42 AM MDT, 10 hours 53 minutes earlier.

Area forecast discussion, Jul 2, 3:42 AM MDT, 10 hours 53 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
342 AM MDT Tue Jul 2 2024

.SYNOPSIS...Dry air is settling in for the remainder of the
week with another dry cold front on Wednesday bringing northwest
winds with gusty conditions and an increased fire weather risk
across portions of southern and eastern Utah which may continue into
Thursday. Very warm temperatures look to return for the weekend.

&&

.SHORT TERM (THROUGH 12Z THURSDAY)...A mean trough is in place over
the western CONUS this morning. Meanwhile, an embedded shortwave
disturbance is swinging across far northern Utah. This has helped
pushed a cold front into the area, which now extends from southwest
through east-central Utah. The northerly flow ushered in behind this
cold front will bring a drier airmass into the area. Latest analysis
of PWAT shows it ranging from 0.4 to 0.6 inches across the state. As
such, expect dry and stable conditions today with near seasonal
temperatures.

Another shortwave disturbance is progged to rotate through far
northern Utah tomorrow afternoon. This will bring another push of
northerly winds into the area behind the next cold front. Breezy
conditions can be expected especially near favored downslope areas
tomorrow which, when combined with the dry airmass, will result in
locally critical fire weather conditions where fuels have cured.
Other than fire weather concerns, the weather will remain fairly
benign tomorrow.

.LONG TERM (After 12Z/6AM Thursday)...Another July cool dry
frontal passage mid week will leave temperatures split across Utah
Thursday. High temperatures are forecast 5 to 10 degrees below
seasonal normals for July 4th across northern Utah with very
comfortable mid 70 degree temperatures by the late evening hours.
But then if we change over to southern and eastern Utah we look at
the other side of the boundary where hot and drier conditions
persist. Here, we don't see much change in the forecast day to day.
Speaking of hot in southern Utah, temperatures will closely be
monitored Sunday through Tuesday with a high temperature range
between 111 and 115 degrees in St. George currently being forecast.
It is pretty tough to find any chances for precipitation in this
longer range forecast in the region. Moisture is looking to skirt
around the ridge of high pressure that is expected to set up across
our area and instead impact areas to our east.

&&

.AVIATION...KSLC...Light winds and VFR conditions are expected to
prevail at the terminal. Look for a northwest wind this morning and
afternoon with a switch out of the southeast this evening.

.REST OF UTAH AND SOUTHWEST WYOMING...Mild weather conditions today
lead to diurnal wind variations with gusty afternoon breezes for
some, including EVW and BCE. VFR ceilings and visibilities are
forecast across the region.

&&

.FIRE WEATHER...Utah will remain in a general west to northwesterly
flow aloft through the end of the week. A series of weak
disturbances grazing northern Utah will maintain near seasonal
temperatures across the area, while the airmass remains dry.
Enhanced northerly winds behind an associated cold front, especially
in favored downslope areas, will combine with low humidities to
create critical fire weather conditions Wednesday into Thursday
across portions of southern and eastern Utah.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday afternoon through Thursday
     evening for UTZ489.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for UTZ498.

WY...None.
&&

Cheng/NDeSmet

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Local storm report, Jul 2, 2:27 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
227 PM MDT Tue Jul 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flash Flood      7 WNW Goblin Valley     38.59N 110.81W
06/21/2024                   Emery              UT   Park/Forest Srvc

            Flash flooding of several slot canyons in
            the area, including Little Wildhorse and
            Bell Canyons. Several camps impacted by mud
            and debris washed downstream. Reported by
            Goblin Valley State Park officials.

&&

Nearby

Red Flag Warnings in Utah, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.